# SDR 20000515SH024

- Difficulty date: February 18, 2000
- Submitted: May 15, 2000
- Operation: General aviation
- Aircraft: N8898Y
- Make and model: Piper PA-39
- Aircraft serial: 3933
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Cracked
- Location: Rt Wing
- Part time: 3,376 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED VIBRATION FELT IN THE ACFT AND RT WING TIP TANK TRAILING END COULD BE SEEN ''FLUTTERING'' APPROX 1 INCH IN-FLIGHT.  INSP FOUND A CRACK EXTENDING THROUGH THE LOWER SPAR CAP AND UP APPROX 1 INCH INTO FACE OF THE AFT WING SPAR AT STA 132.  SEVERAL SOLID RIVETS ATTACHING UPPER WING SKIN TO THE AFT SPAR AND SOLID RIVETS ATTACHING THE UPPER WING SKIN TO AFT SPAR AND RIB AROUND STA 132 HAD BEEN REPLACED BY ''CHERRY TYPE'' RIVETS AT ONE TIME INDICATING THERE MAY HAVE BEEN PROBLEMS IN THAT AREA BEFORE.  ALSO, RT MAIN GEAR REPLACED AND AFT TAIL BULKHEAD REPAIRED DUE TO A HARD LANDING 10-98.  REPAIRS TO DAMAGED WING SPAR WERE MADE USING DER APPROVED DATA.
